Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/614
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: A philosophy for the modelling of realistic nonlinear systems
Author: Howlett, P.
Torokhti, A.
Pearce, C.
Citation: Proceedings of the American Mathematical Society, 2003; 132(2):353-363
Publisher: Amer Mathematical Soc
Issue Date: 2003
ISSN: 0002-9939
Statement of
Responsibility: 
Phil Howlett, Anatoli Torokhti, Charles Pearce
Abstract: A nonlinear dynamical system is modelled as a nonlinear mapping from a set of input signals into a corresponding set of output signals. Each signal is specified by a set of real number parameters, but such sets may be uncountably infinite. For numerical simulation of the system each signal must be represented by a finite parameter set and the mapping must be defined by a finite arithmetical process. Nevertheless the numerical simulation should be a good approximation to the mathematical model. We discuss the representation of realistic dynamical systems and establish a stable approximation theorem for numerical simulation of such systems.
Keywords: Operator approximation; realistic nonlinear systems
Description: First published in Proceedings of the American Mathematical Society in volume 132, number 2, by the American Mathematical Society Copyright © 2003 American Mathematical Society
RMID: 0020030947
DOI: 10.1090/S0002-9939-03-07164-8
Published version: http://www.ams.org/proc/2004-132-02/S0002-9939-03-07164-8/home.html
Appears in Collections:Applied Mathematics publications

Files in This Item:
File Description SizeFormat 
hdl_614.pdf226.13 kBPublisher's PDF View/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.